MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532210
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex biliary stent was implanted during a procedure performed on (b)(6) 2025.During the procedure, the black inner sheath was detached during deployment.There was no patient complication reported as a result of this event.Note: no further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Blocks b1, d4 unique identifier (udi) , h6 (evaluation conclusion code) have been updated based on additional information received on 27mar2025.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device code) have been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix stent was to be implanted to treat a stricture in the biliary during an endoscopic retrograde biliary drainage (erbd) procedure performed on (b)(6) 2025.During the procedure, the stent was not deployed.The procedure was completed with another of the same device.There was no patient complication reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: an advanix stent with naviflex delivery system was returned for analysis.Visual examination of the returned device found that only the guide catheter returned, and it had a stent attached to it, the tip of the guide catheter was torn, and the stent was buckled accordion.No other problems were noted to the stent and delivery system.Product analysis confirmed the reported event of stent failure to deploy as the stent was returned attached to the guide catheter.The investigation concluded that the reported event and additional observed damage of catheter guide break were likely due to factors encountered during the procedure like tortuosity, handling of the device and the technique used by the physician (force applied).Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21710127
Report Number3005099803-2025-01305
Device Sequence Number10010184
Product Code FGE
UDI-Device Identifier08714729786993
UDI-Public(01)08714729786993(17)261112(10)35267338
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K101786
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532210
Device Catalogue NumberM00532210
Device Lot Number0035267338
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/27/2025
03/27/2025
05/20/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date03/31/2025
04/18/2025
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown